Format

Send to

Choose Destination
Respiration. 1993;60(4):212-5.

Theophylline in the inhibition of angiotensin-converting enzyme inhibitor-induced cough.

Author information

1
Institute of Pharmacology and Toxicology, Medical School, Second University, Naples, Italy.

Abstract

Preliminary reports suggest that some pharmacologic agents may be effective in ameliorating angiotensin-converting enzyme (ACE) inhibitor-induced cough and, perhaps, allowing continuing use of ACE inhibitors in patients for whom this class of medication is important. We examined the effect of a once-a-day theophylline formulation on ACE inhibitor-induced cough and on the sensitivity of the cough reflex to capsaicin in 10 hypertensive patients who had developed cough during treatment with an ACE inhibitor. Theophylline did not induce bronchodilation but induced complete remission of clinical symptoms in 8 and attenuated the capsaicin-induced cough number in 7 subjects when compared with placebo. Theophylline may thus be effective in preventing ACE inhibitor-induced cough.

PMID:
8265877
DOI:
10.1159/000196201
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for S. Karger AG, Basel, Switzerland
Loading ...
Support Center